Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 64, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 7, 2003, 4:52 AM EDT for Miami County, Shelby County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 4:52 AM EDT (08:52 UTC)
- Expired
- May 7, 2003, 5:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
846 WUUS51 KILN 070852 SVRILN OHC109-149-070945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 451 AM EDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN OHIO... MIAMI COUNTY IN OHIO... * UNTIL 545 AM EDT... * AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COVINGTON...OR ABOUT 5 MILES WEST OF PIQUA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COVINGTON... PIQUA... PLEASANT HILL... SIDNEY... DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4016 8449 4001 8435 4023 8387 4045 8408
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:55 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 7, 2:55 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 AM EDT WED MAY 7 2003 MOIST WEST-SOUTHWESTERLY FLOW ALOFT PERSISTS ACROSS OHIO VALLEY. VIGOROUS SHORT WAVE MOVING THIS WAY IS DEVELOPING A SURFACE LOW ALONG A STALLED BOUNDARY WITH PLENTY OF ASSOCIATED CONVECTION. WITH THAT ACTIVITY APPROACHING OUR WESTERN FRINGE...1000-500 THICKNESS DIFFLUENCE...HIGH PRECIPITABLE WATER...A LOW LEVEL WIND SPEED MAX...AND A SLOW MOVING BOUNDARY PARALLEL TO THE UPPER FLOW ALL POINT TO HEAVY RAIN EVENT. THEREFORE WELL CONTINUE FLOOD WATCH. SEVERE TSRA WILL ALSO BE POSSIBLE...ESPECIALLY WITH INCREASING INSTABILITY THIS AFTERNOON. WILL ISSUE SPECIAL WEATHER STATEMENT TO HIGHLIGHT SEVERE THREAT. WITH TSRA ON OUR DOORSTEP...100 POPS ARE APPROPRIATE FOR TODAY. CHANCE OF TSRA WILL LINGER INTO TONIGHT. CONDITIONS WILL DRY OUT THURSDAY WITH RIDGE BUILDING IN BRIEFLY. CHANCE OF PRECIP WILL RETURN THURSDAY NIGHT AND FRIDAY AS FRONTAL BOUNDARY LIFTS BACK NORTH AGAIN. WITH GUIDANCE IN GOOD AGREEMENT...HIGH TEMPS IN LOW/MID 70S LOOK GOOD FOR TODAY. MODELS DIFFER FOR THURSDAY. A COMPROMISE BETWEEN WARMER ETA AND COOLER MAV APPEARS TO BE THE WAY TO GO. .ILN...FLOOD WATCH LATE TONIGHT INTO WEDNESDAY AFTN FOR ALL LOCATIONS EXPECT FAR NRN ZONES (WAPAKONETA REGION). CONIGLIO
Hazardous weather outlook, May 6, 5:00 AM EDT, 23 hours 52 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A FRONTAL BOUNDARY WILL STALL OUT ACROSS SOUTHERN OHIO TODAY. THIS WILL BE THE FOCUS FOR THE DEVELOP OF SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AR
In the hours before
Special weather statement, May 7, 3:07 AM EDT, 1 hour 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-072000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 307 AM EDT WED MAY 7 2003 ...SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING AND THEN AGAIN THIS AFTERNOON INTO THE EVENING... THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. WARM AND HUMID AIR WILL FUEL ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE THE FOCUS FOR THESE STORMS TODAY. STRONG THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA THIS MORNING. A FEW OF THESE STORMS MAY EXCEED SEVERE LIMITS WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND FLOODING. A WAVE OF LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL TRACK EAST INTO THE OHIO VALLEY TONIGHT. THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND REDEVELOP AHEAD OF THIS APPROACHING LOW THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS THIS AFTERNOON WILL BE DAMAGING WINDS...LARGE HAIL AND FLOODING. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. KEEP TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES. AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:24 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 51 min |
| May 6, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 64 min |
| May 7, 4:14 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.